It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-13-2003, 10:38 AM   #1
Member
 
Join Date: Jun 2002
Location: FL USA
Posts: 80
penguin chick HB User
Post Has an pill helped your skin?!

I'm finishing up the third week on ortho-tricyclen. Not sexually active, main reason taking the pill to clear up my skin. I'm also close to my 6th week on retin-a (generic) and still have some painful cysts on my forehead. Because I'm combining retin-a and ortho-tricyclen I can't tell if either one is actually making my skin WORSE.
Anyway, has any birth control pill actually WORKED for any of you? I know about women that were clear and went on ortho-tricyclen and developed acne. BUT for those of you that started it with moderate acne, or ANY pill any success stories? How long did it take?

Please get back to me, I'll feel completely ridiculous if I'm taking a pill to do one thing and it's doing the complete opposite.
__________________
Anything worth it takes time.

 
Sponsors Lightbulb
   
Old 08-13-2003, 02:44 PM   #2
Veteran
 
Join Date: Aug 2003
Posts: 478
strand3d HB User
Post

I was on ortho tri cyclen for about a year, i didn't take it to fix my skin just because i was sexually active. It takes about three to five months for it to totally take effect, or that's what i've noticed with most girls. My skin was great on it, i didn't have bad acne, but i did have a few breakouts which i hated. Three weeks isn't enough time to see a change in your skin, give it a few months and if nothing clears up, try something else. But with both ortho and your acne medicine, i think your skin should clear right up.

 
Sponsors Lightbulb
   
Old 08-13-2003, 05:36 PM   #3
Inactive
(female)
 
Join Date: Mar 2003
Location: Canada
Posts: 72
scotianprincess HB User
Post

I have been usuing DIANNE 35 for years now and the reason I started using it was b/c of acne...It has helped IMMENSELY. I rarely get a pimple now (even when I am about to start my period!!!), and it has been that way since a few months after I started taking that particuliar pill. I was on ortho tricyclen for the same reason, didn't get the same results at all....
so I recommend DIANNE. It may not work for everyone, but ya never know!!!

 
Old 08-14-2003, 01:27 AM   #4
Junior Member
 
Join Date: Aug 2003
Location: bklyn, ny U.S
Posts: 18
I AM ALWASY CONFUSED HB User
Post

I have been using the same pill too, not for my face or brthcontrol specifically but for another reasno and to be honest with you it has helped me clear my skin up a great deal but yoy ave to realize is that every body have diferent reactions to everything to take the pill s just for your skin may not be the answer i suggest going to a dermetologist for help. good luck

------------------
hey this is me, so confused, Thanx
__________________
hey this is me, so confused, Thanx

 
Old 08-14-2003, 01:40 AM   #5
Member
 
Join Date: Jun 2002
Location: FL USA
Posts: 80
penguin chick HB User
Post

I'm going to go ahead and stay on ortho tri-cyclen for another 2 months for a total of 3 months. If after the 3 months there is no progress whatsoever on my skin I'll switch to Yasmin or Dianne-35, heard wonderful things about both.
From the first time I took retin-a I understood that anything worth it takes time, so giving 3 months to Ortho Tri-cyclen may be worth it after all.

Thanks for the replies, keep 'em coming!



------------------
Anything worth it takes time.
__________________
Anything worth it takes time.

 
Old 08-14-2003, 09:35 PM   #6
Newbie
 
Join Date: Aug 2003
Location: Louisiana
Posts: 8
crystalline HB User
Post

it usually takes about three months for ortho tri cyclen pills to clear up skin.
also, retin-a tends to make things worse before it makes them better...i used to be on it. but in the end, it is great stuff!!
__________________
-Crystal

 
Old 08-15-2003, 06:32 PM   #7
Registered User
 
Join Date: Jun 2003
Location: Melbourne, Australia
Posts: 265
Tyger HB User
Post

Hi there!!

I'm on Diane 35, and love it! Its cleared my skin up immensly as well, I still get the occasional pimples when I eat too many fried foods etc. But otherwise Diane has been a wonder-drug. I take it for contraception however.
I tried Yasmin, it just gave me MORE pimples though.

Good luck finding what works for you!

Tyger.

 
Old 08-16-2003, 12:12 AM   #8
Junior Member
 
Join Date: Jul 2003
Location: mankato mn USA
Posts: 24
linzy1612 HB User
Post

I was on orth-tri cyclen for about a 14 months and it helped my skin so much. I didn't have really bad acne, just mild, but after about 5 months on the pill I was totally cleared up. A zit still appears every once and awhile, but it wasnt as bad as before. About two months ago I switched to the patch, and my skin has stayed the same, so I'm glad that this is working for my skin also.

 
Old 08-18-2003, 02:37 AM   #9
Newbie
 
Join Date: Aug 2003
Posts: 1
*Elle* HB User
Post

I would do some research before taking Diane, I have no personal experience with it, but I was watching Dateline, or one of those other news shows and it did a story on it, and apparently that pill causes a platlete problem and women are dying from it. I don't know how acurate that is, just keep it in mind, clear skin is never worth that.

Elle

 
Old 08-18-2003, 03:43 AM   #10
Veteran
 
Join Date: Sep 2002
Location: United States
Posts: 362
TimDream HB User
Lightbulb

Yasmin cleared my skin in 4 months.

OTC-Lo is keeping it clear.

 
Old 08-19-2003, 03:55 PM   #11
Veteran
 
Join Date: Oct 2002
Location: Houston Tx Usa
Posts: 429
Citykittie HB User
Post

well after reading all the positive posts I have talked to my doctor about starting Ortho-cyclen this Sunday.

I am a little scared. I have not been on pills for about 3 years now. I did the shot then nothing for a while.

I just hope i don't get weight gain.
__________________
Kitten >^..^<

 
Old 08-19-2003, 04:57 PM   #12
Newbie
 
Join Date: Aug 2003
Posts: 8
marisalenore HB User
Cool

hey! i did the same thing- i was on OTC for 2 years and the first months i went on it i noticed that my acne got a little worse. i had been using the retin-a before OTC and it was too harsh when combined with OTC so i quit the retin-a and stuck with the pill. eventually i had a super clear face, along with lots of weight gain and severe mood swings- so moral of the story- OTC worked great by itself for my zits- but not so much for my moods! haha! good luck though- try not using the retin-a - its really harsh. my doctor told me to just use a simple anti bacterial soap like dial rather than the fancy face washes. good luck!

 
Old 08-20-2003, 10:25 AM   #13
Junior Member
 
Join Date: Aug 2003
Location: Clifton Park, NY, USA
Posts: 44
unbroken HB User
Thumbs up

my skin is always perfect... maybe a pimple or two around my period but if i dont play with them they go away quickly!

i recommend.

 
Old 08-20-2003, 10:57 AM   #14
Inactive
 
Join Date: May 2003
Location: Goshen, New York
Posts: 1,140
girlygirly HB User
Post

Bad skin is a symptom of something that is wrong. It could very well be a vitamin or mineral deficiency. Zinc supplements can clear up acne, as well as some of the b vitamins. You might want to reconsider taking hormones to fix another problem as these hormones do not come without risks, very dangerous risks.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Acne when coming off the pill (Yasmin)? How long does it last?! nero123 Birth Control 2 09-05-2007 03:34 PM
coming off the pill babygurl77 Acne 6 02-17-2007 06:10 PM
the pill and pimples KT670 Acne 2 02-09-2007 01:52 AM
the Pill to control oil and acne Sue21 Birth Control 7 01-04-2007 09:10 PM
Quitting the pill after 7 years brokngrrl Birth Control 7 12-20-2006 09:25 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!